MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: gyn.Event description: event 1 of 3: (b)(4), [mfr #2027111-2023-00571].Event 2 of 3: (b)(4), event 3 of 3: (b)(4), model is eb15 or ea020.It is unknown if a patient injury or illness occurred.Used another handpiece but same problem - no sealing.Additional information received from applied medical representative via email (b)(6) 2023: lot no: 1484419, surgery: gyn i will check up more specific.No patient was hurt.The hospital has kept the handle used in the surgery at the medico department.We did call the doctor who have had the issues.The nurse told me that the doctor is 70 years old, and will leave the hospital for his retirement/pension¿ there was general understanding that this could be the main issue.Additional information received from applied medical representative via email (b)(6) 2023: i have been in contact whit the doctor [name redacted] this morning, he is the one using the handles.He informs me that both handles didn´t activate when he was using the activate button.But activation did start when he was using the knife.I informed him that we have tested the 2 handles used at the department last friday and we could not find any issues whit the handles.I have made an agreement with the doctor to come and stay together whit him when he has his next surgery.Additional information received from applied medical representative via phone (b)(6) 2023: the incident occurred with 3 units of eb217 lot 1484419.One event occurred on (b)(6) 2023 and 2 events occurred on (b)(6) 2023.The 3 units experienced the same problem, as far as i know.The lot number of the event units is 1484419.No patient injury occurred.There were no consequences on the patient.Name of the procedure is unknown.Type of tissue being grasped when the event happened is unknown.The experience was observed immediately after using the device.It is unknown if the ready message was displayed on the screen, or if they received any alarms.The activation tone was heard but only when he activated the knife.There was bleeding observed as a result of the incident.They resolved the bleeding using a competitor device.Intervention: they used a competitor's device.Patient status: there was no consequence for the patient.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Correction: section h6 (clinical impact code) was updated from "4582 - no clinical signs, symptoms or conditions" to "1888 - hemorrhage/blood loss/bleeding".
 
Event or Problem Description
Procedure performed: gyn event description: event 1 of 3: (b)(4) event 2 of 3: (b)(4) [mfr #2027111-2023-00573] event 3 of 3: (b)(4) [mfr #2027111-2023-00574] model is eb15 or ea020.It is unknown if a patient injury or illness occurred.Used another handpiece but same problem - no sealing information received from applied medical representative via email 4aug23: lot no: 1484419, surgery: gyn i will check up more specific.No patient was hurt.The hospital has kept the handle used in the surgery at the medico department.I checked the handle and generator, the nurse, medico technician and i did also test the eb215 handle on a wet napkin.Both handles were working fine ¿ no problem at all.We did call the doctor who have had the issues, trying to talk to him.The doctor was gone home due to his nightshift ending.Information received from applied medical representative via email 7aug23: i have been in contact with the doctor [name redacted] this morning, he is the one using the handles.He informs me that both handles didn´t activate when he was using the activate button.But activation did start when he was using the knife.I informed him that we have tested the 2 handles used at the department last friday and we could not find any issues with the handles.Information received from applied medical representative via phone 8aug23: the incident occurred with 3 units of eb217 lot 1484419.One event occurred on (b)(6) 2023 and 2 events occurred on (b)(6) 2023.The 3 units experienced the same problem, as far as i know.The lot number of the event units is 1484419.No patient injury occurred.There were no consequences on the patient.Name of the procedure is unknown.Type of tissue being grasped when the event happened is unknown.The experience was observed immediately after using the device.It is unknown if the ready message was displayed on the screen, or if they received any alarms.The activation tone was heard but only when he activated the knife.There was bleeding observed as a result of the incident.They resolved the bleeding using a competitor device.Intervention: they used a competitor's device.Patient status: there was no consequence for the patient.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17617874
Report Number2027111-2023-00573
Device Sequence Number6217965
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)260321(30)01(10)1484419
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model NumberEB217
Device Catalogue Number101476436
Device Lot Number1484419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown